New and Have A Lot of Questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TuckeredToo
New Member


Date Joined Nov 2008
Total Posts : 3
   Posted 12/1/2008 11:55 AM (GMT -7)   
shakehead  I was diagnosed back in September with BC, had a masectomy in October, node-nege-hormone receptive, clean margins.  I am also on blood thinners for life for another rare vascular disorder called "Nutcracker Syndrome".  I was told I cannot have reconstruction because of the blood thinners.  Has anyone else heard this?  Also, I am scheduled to have my ovaries out on the 17th..am then supposed to take Armidex.  My younger sister had breast cancer at 32 and my mom just passed away from ovarian cancer.  Are the symptoms (hot flashes, etc.) bad after you get them out?  Then, I was reading about Arimidex...yuk...I don't have to have chemo, luckily,but it sounds like the side effects from that are horrible!  I have two little girls, 8 & 12, a loving husband, and I would like to live a long life like everyone, but if my quality goes down the tube is it worth it?  Or is just getting my ovaries out good enough?  Hmmm..you are an incredible bunch of ladies, I am glad I found this site.
 
P.S.  I am going to design a line of post mastectomy bras...I went to Nordstroms and they brought out this dirty nude bra that looked like my great-grandmas...I said, don't you have anything with pirates or skulls on them and the lady just gave me the look.  There is such little choice for us...I am a fashion designer, so hmmm....

gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 12/2/2008 5:56 AM (GMT -7)   
I don't know anything about your vascular disorder, but I do know that when you take even an aspirin a day which is a simple blood thinner, you have to discontinue at least a week before any surgical or test procedure which causes bleeding. When I had my reconstruction I was given two units of blood that I had stored before surgery. So there is a great loss of blood.

With the family history you have I think I would do anything to help keep the breast cancer at bay. Unfortunately clean margins, etc. today still can mean recurrence in the future. With breast cancer there is no certainty of cancer free forever. I have passed 12 years without recurrence, but my daughter only managed eight years, we were both clear for those years. I am not saying that to frighten you, but to tell you to be extra vigilant in your exams, tests, etc. Incidently my daughter has a degree in fashion design but she worked in the manufacturing end and now is more into marketing.

Hope you will keep in touch. Hugs MK


TuckeredToo
New Member


Date Joined Nov 2008
Total Posts : 3
   Posted 12/4/2008 12:40 AM (GMT -7)   
Thanks...I have a clotting disorder and have had several Pulmonary Embolisms...I have to be on the Warafin for life and am only taken off it for the day of my surgery.  I was told that one of the major complications from reconstruction was bleeds, even for women that aren't on blood thinners.  Most research I have done shows I am not a candidate.  I ran into a woman today who is on Tamoxifen and says she doesn't feel so bad, so I guess I will give the Arimidex another thought.  This may sound wierd, but even though I know I have breast cancer, I have never felt like I have breast cancer.  I know taking the Arimidex and having my ovaries out is important, but I am kinda living my life and relatively "unaffected" by it all.  Is the risk of a reoccurrence that high?  My sister had her breast cancer at 32 and she is now 43 without any sign of a return.  Maybe I am not taking this as seriously as I should, but I feel fine.

cogal
New Member


Date Joined Sep 2008
Total Posts : 15
   Posted 1/25/2009 8:58 PM (GMT -7)   
Hi TuckeredToo,

I was just diagnosed with the renal version of nutcracker syndrome. I would be interested in comparing notes with you. What, if any, treatment are you getting for it? Was the blood thinner related to the nutcracker? I am not taking any drugs right now as I tend to react poorly to nearly everything. I have bouts of unexplained tachycardia that may or may not be related, but they seem consistent with autonomic dysfunction.

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 2/6/2009 7:52 PM (GMT -7)   

Tuckeredtoo, I have been taking Arimidex for 4 yrs, 1 more yr to go on it.  Yes, when I first started the drug I got hot flashes which was a real bummer since I had been out of menopause for about 6 yrs.  I was diagnosed with invasive ductile carcinoma, Dec. 2004.  I had two lumpectomies. Had to have the 2nd one as the 1st didn't get all at the margins.  The 2nd surgery wasn't very hard. I had twilight sleep and was able to leave the hospital after about 4 hrs.  I had 35 radiation treatments but no chemo as I had nothing in my lymph nodes. I had to wait a month after the radiation to start the Arimidex.  My Oncologist said it would greatly decrease my risk of developing breast cancer again so I decided to take it.  The hot flashes were the only side effect I had.  I never felt anything else. You might ask your dr. about black cohosh. My dr. suggested it as she said it helps the hot flashes and it did.  Now that I have been taking the med for so many years I no longer have the hot flashes. And when I did it was only at night so I slept with a ceiling fan, other big fan and window a/c unit plus central air.  The house was pretty frigid. But it sure helped. The only down side is that Armidex is very expensive. I have drug coverage with my health insurance but it still runs me about $60 a month copay. So if this helps, don't be afraid to take the Arimidex. Many people do very well on it as I have.

Aurora


JUJU8872
Regular Member


Date Joined Jun 2005
Total Posts : 349
   Posted 2/7/2009 12:59 PM (GMT -7)   
Hi, all. about those hot flashes, my onc prescribed Paxil to help diminish those effects. I would not take any herb without my onc's approval. Lots of people I know have taken a little Paxil for this problem.
Judy

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 2/7/2009 2:47 PM (GMT -7)   

Hi Judy, My oncologist is the one who suggested the black cohosh.  You should ask your dr about it.  I also took Remeron which is another a/d med.  Talk to your dr. about the paxil because it is a very hard med to come off of once you need to stop. I am slowly tapering off my Remeron and am having no trouble at all, no brain zaps or freezes or shakes. If you look up Paxil on the depression forum you may find some info on it and how people have gotten off it.  I was prescribed it once and I couldn't take it as it made me so jittery and dizzy.  Make sure you know enough about a med before you start taking it.

Aurora


JUJU8872
Regular Member


Date Joined Jun 2005
Total Posts : 349
   Posted 2/8/2009 7:39 AM (GMT -7)   
Since I take only 10 mg 3 times a week, I have had expect no problems. But yes, I am aware of those people who take this drug who have trouble coming off it.
Judy
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:38 AM (GMT -7)
There are a total of 2,734,164 posts in 301,185 threads.
View Active Threads


Who's Online
This forum has 151309 registered members. Please welcome our newest member, waterfall79.
346 Guest(s), 11 Registered Member(s) are currently online.  Details
Chask, JayMot, Jen77, Skyy, ArtAngel, Loutucky, Tick41, Girlie, pmm73, NotQuiteAntonio, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer